Advertisement

Are leg or hand cramps a common side effect of Benicar?

Leg and hand cramps are not common side effects of the blood pressure medication Benicar (olmesartan). In studies of patients taking Benicar, less than 1% experienced muscle pain of any kind, and it's not clear whether Benicar caused those symptoms. Let your doctor know about your concerns so he or she can evaluate the problem.
About 5% of patient’s report fatigue while taking Benicar and no patient has reported cramping in hands or legs. However, according to product labeling for Benicar HCT, 1% of patients reports muscle aches or pain. Since there are many possible causes for your symptoms, please make an appointment to discuss them with your doctor, especially if your symptoms continue to bother you or become worse.

Continue Learning about Antihypertensive

Can I take Diovan if I'm allergic to sulfa drugs?
Stacy Wiegman, PharmDStacy Wiegman, PharmD
If you are allergic to sulfa drugs, talk to your doctor before taking Diovan (valsartan), a drug pre...
More Answers
How effective are angiotensin receptor blockers for high blood pressure?
Donna Hill Howes, RNDonna Hill Howes, RN
ARBs lower blood pressure as effectively as other blood pressure medications. The different ARBs tha...
More Answers
What are possible side effects of an angiotensin receptor blocker?
Donna Hill Howes, RNDonna Hill Howes, RN
Side effects may include dizziness, coughing, headaches, fatigue, back and muscle pain, respiratory ...
More Answers
What are centrally acting alpha agonists?
Donna Hill Howes, RNDonna Hill Howes, RN
Centrally acting alpha agonists are sometimes used to treat high blood pressure. They are not consid...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.